Cramps while on Birth Control PIlls

Patient

Q: I've been on birth control for about seven months. I still get pretty bad cramps every time the "period" happens. I hear this isn't normal and could be cause for concern. Should I be concerned?

Doctor

A:   Mild cramps while on birth control pills may commonly occur for a couple of months, but if severe cramps continue for several months, it may be concerning. Such cramps may suggest some underlying conditions such as pelvic infection or endometriosis. You need to to see a gynecologist for further evaluation of the cause.


 

Related Q&A

Q: My girlfriend threw up her 2nd to last active birth control pill about an hour after she took it. She took her one th...

Q: My girlfriend and I had a condom break over the weekend. She had been taking birth control for about 6 days. Is plan ...

Q: The pill I'm currently on is Micronor which is norethisterone based, and last week my period was due on and so my doc...

Q: I missed my birth control pill on Monday. I took it with my regular pill on Tuesday. I had sex Tuesday night and my b...

Q: Four weeks ago I was supposed to get my period but instead I decided to take my birth control pack a week early. I ha...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews